Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 135, NWS Birmingham, AL

July 22, 2015Elmore County, Macon County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 22, 2015, 8:42 PM CDT for Elmore County, Macon County, Montgomery County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2015, 8:42 PM CDT (01:42 UTC)
Expired
Jul 22, 2015, 9:30 PM CDT
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elmore County, AL, Macon County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 27 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS54 KBMX 230142
SVRBMX
ALC051-087-101-230230-
/O.NEW.KBMX.SV.W.0135.150723T0142Z-150723T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
842 PM CDT WED JUL 22 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  WESTERN MACON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 930 PM CDT

* AT 841 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ECLECTIC TO NEAR EMERALD MOUNTAIN TO SNOWDOUN...
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONTGOMERY...TUSKEGEE...TALLASSEE...MILSTEAD...PIKE ROAD...
  SHORTER...FRANKLIN...MOUNT MEIGS...EMERALD MOUNTAIN...AUBURN
  UNIVERSITY IN MONTGOMERY...WAUGH...SNOWDOUN...HARDAWAY...EASTDALE
  MALL...LIVERPOOL...HOPE HULL...VICTORYLAND...PINEDALE...TYSONVILLE
  AND HYUNDAI MOTORS OF ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3225 8642 3249 8611 3258 8610 3255 8589
      3249 8589 3249 8580 3253 8580 3252 8570
      3232 8576 3227 8587 3230 8590 3227 8590
      3227 8598 3225 8599 3225 8600 3222 8600
      3218 8610
TIME...MOT...LOC 0141Z 298DEG 22KT 3262 8602 3246 8604 3225 8631 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
3 follow-up statements
182 
WWUS54 KBMX 230155
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CDT WED JUL 22 2015

ALC051-087-101-230230-
/O.CON.KBMX.SV.W.0135.000000T0000Z-150723T0230Z/
MONTGOMERY AL-MACON AL-ELMORE AL-
855 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN MONTGOMERY...WESTERN MACON AND SOUTHEASTERN ELMORE
COUNTIES...

AT 854 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KENT TO TYSONVILLE TO NEAR SPRAGUE...MOVING EAST
AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN MONTGOMERY...TUSKEGEE...TALLASSEE...MILSTEAD...PIKE
ROAD...SHORTER...FRANKLIN...MOUNT MEIGS...EMERALD MOUNTAIN...AUBURN
UNIVERSITY IN MONTGOMERY...VICTORYLAND...WAUGH...PINEDALE...
SNOWDOUN...TYSONVILLE...HARDAWAY...LIVERPOOL...WARE...BRASSELL AND
BARACHIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3223 8635 3244 8613 3257 8602 3255 8589
      3249 8589 3249 8580 3253 8580 3252 8570
      3232 8576 3227 8587 3230 8590 3227 8590
      3227 8598 3225 8599 3225 8600 3222 8600
      3218 8610
TIME...MOT...LOC 0154Z 285DEG 19KT 3256 8595 3240 8597 3219 8624 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
656 
WWUS54 KBMX 230209
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 PM CDT WED JUL 22 2015

ALC051-230219-
/O.CAN.KBMX.SV.W.0135.000000T0000Z-150723T0230Z/
ELMORE AL-
909 PM CDT WED JUL 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELMORE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3221 8624 3241 8607 3241 8605 3242 8604
      3242 8602 3245 8592 3241 8573 3232 8576
      3227 8587 3229 8588 3230 8590 3227 8590
      3227 8598 3225 8599 3225 8600 3222 8600
      3218 8610
TIME...MOT...LOC 0209Z 303DEG 19KT 3243 8594 3231 8601 3219 8620 

$$

ALC087-101-230230-
/O.CON.KBMX.SV.W.0135.000000T0000Z-150723T0230Z/
MONTGOMERY AL-MACON AL-
909 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN MONTGOMERY AND SOUTHWESTERN MACON COUNTIES...

AT 909 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VICTORYLAND TO NEAR WAUGH TO NEAR SPRAGUE...MOVING
SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN MONTGOMERY...TUSKEGEE...MILSTEAD...PIKE ROAD...
SHORTER...MOUNT MEIGS...VICTORYLAND...WAUGH...TYSONVILLE...
HARDAWAY...LIVERPOOL...BRASSELL...CECIL...CROSS KEYS AND CARTERS
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3221 8624 3241 8607 3241 8605 3242 8604
      3242 8602 3245 8592 3241 8573 3232 8576
      3227 8587 3229 8588 3230 8590 3227 8590
      3227 8598 3225 8599 3225 8600 3222 8600
      3218 8610
TIME...MOT...LOC 0209Z 303DEG 19KT 3243 8594 3231 8601 3219 8620 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
631 
WWUS54 KBMX 230220
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
920 PM CDT WED JUL 22 2015

ALC087-101-230230-
/O.CON.KBMX.SV.W.0135.000000T0000Z-150723T0230Z/
MONTGOMERY AL-MACON AL-
920 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL MONTGOMERY AND SOUTHWESTERN MACON COUNTIES...

AT 920 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILSTEAD TO 6 MILES WEST OF HARDAWAY TO 6 MILES
NORTH OF MEADVILLE...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...MILSTEAD...PIKE ROAD...SHORTER...TYSONVILLE...HARDAWAY...
LIVERPOOL...VICTORYLAND...WAUGH...CECIL...CROSS KEYS AND CARTERS
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3219 8616 3236 8605 3239 8602 3245 8592
      3241 8573 3232 8576 3227 8587 3229 8588
      3230 8590 3227 8590 3227 8598 3225 8599
      3225 8600 3222 8600 3218 8610
TIME...MOT...LOC 0220Z 298DEG 22KT 3241 8589 3229 8596 3217 8615 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:40 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 22, 6:40 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CDT WED JUL 22 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

SCATTERED SHOWERS AND STORMS WILL CONTINUE THIS AFTERNOON AND
EVENING WITH NUMEROUS BOUNDARIES...BOTH SYNOPTIC AND
MESOSCALE...MEANDERING ACROSS THE AREA OR IN THE VICINITY. NOT TO
MENTION THERE IS AT LEAST ONE UPPER LEVEL DISTURBANCES THAT WILL
TRAVERSE THE AREA AS WELL. THERE IS A FAIRLY HIGH POTENTIAL FOR
MICROBURSTS WITH TODAYS STORMS. IN FACT...WE'VE ALREADY OBSERVED A
COUPLE MICROBURST SIGNATURES ON RADAR...ONE NEAR JEFFERSON/SHELBY
LINE AND ANOTHER IN FAR SW BARBOUR COUNTY. ADDITIONAL SEVERE
THUNDERSTORM WARNINGS WILL BE POSSIBLE THRU THE EVENING WITH THE
GREATEST THREAT BEING DAMAGING WINDS.

NORTHWEST FLOW ALOFT WILL PREVAIL ON THURSDAY/FRIDAY WITH THE
POTENTIAL FOR ONE OR MORE IMPULSES TO TRACK SE ACROSS THE
AREA...NOT TO MENTION THE NORMAL DIURNALLY DRIVEN CONVECTION. WITH
BULK SHEAR...INSTABILITY AND LAPSE RATES STILL SUPPORTIVE OF AT
LEAST A FEW ISOLATED SEVERE STORMS WILL CONTINUE TO MENTION SEVERE
IN THE HWO FOR BOTH THURSDAY AND FRIDAY. AT THIS TIME THE GREATEST
THREAT WILL BE DAMAGING WIND GUSTS. THE HEAT WILL BACK DOWN EVER
SO SLIGHTLY THRU THE END OF THE WEEK BUT IT WILL STILL FEEL RATHER
MISERABLE OUT THERE. NO HEAT ADVISORIES ARE CURRENTLY IN EFFECT
BEYOND THIS AFTERNOON BUT WILL CONTINUE TO MONITOR TRENDS.
PRACTICING GOOD HEAT SAFETY IS STILL ADVISABLE REGARDLESS OF
WHETHER AN ADVISORY IS ISSUED.

UPPER LEVEL TROUGHING DEVELOPS OVER THE EASTERN CONUS BY THE
WEEKEND WITH THE RIDGE SHIFTING A BIT FARTHER TO THE WEST. E/SE
SFC FLOW DEVELOPS BY SUNDAY BRINGING SLIGHTLY DRIER AIR INTO
CENTRAL ALABAMA...ESPECIALLY THE EASTERN HALF. RAIN CHANCES WILL
BE VERY LOW SUNDAY AND MONDAY AND THEN RETURN TO NEAR CLIMO BY MID/LATE
WEEK. TEMPS IN THE EXTENDED WILL REMAIN IN THE 90S.

19

&&

.AVIATION...
00Z TAF DISCUSSION.

QUITE A BIT OF CONVECTION STILL ONGOING...AS OF 2330Z. MUCH OF THE
AREA HAS BEEN WORKED OVER...ALTHOUGH ANB...ASN...AND MGM WERE STILL
QUITE WARM AND UNSTABLE. RADAR SHOWS A WELL DEFINED OUTFLOW
BOUNDARY HEADING FOR MGM...AND WOULD NOT BE SURPRISED TO SEE SOME
STOUT STORMS PASS THROUGH THERE IN THE NEXT COUPLE HOURS. ANOTHER
BATCH OF ACTIVE CONVECTION WAS HEADING DIRECTLY TOWARD BHM.
ELSEWHERE...STORMS SEEM TO BE WINDING DOWN.

THERE WAS LITTLE TO NO RESTRICTION TO VISIBILITY OR LOWERED
CEILINGS AROUND THE AREA LAST NIGHT...EVEN WITH SOME STEADY RAIN
THE AFTERNOON AND EVENING PRIOR. NO CHANGE IN AIR MASS...SO WILL
CONTINUE TO GO LARGELY VFR (OUTSIDE OF THUNDERSTORM AREAS) THROUGH
THE NIGHT. THE ONE EXCEPTION TO THIS WAS AT TOI...WHERE SEVERAL
TOO-HARD-TO-IGNORE INDICATORS OFF THE MODELS SUGGEST A PERIOD OF
MVFR LATE TONIGHT INTO THE EARLY DAYLIGHT HOURS ON THURSDAY.

/61/

&&

.FIRE WEATHER...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING WITH
THE POTENTIAL FOR SOME DAMAGING WIND GUSTS. BETTER RAIN CHANCES
ARE EXPECTED THROUGH FRIDAY WITH SLIGHTLY COOLER TEMPERATURES AND
HEAT INDICES.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BULLOCK-DALLAS-ELMORE-GREENE-HALE-LOWNDES-MACON-MARENGO-
MONTGOMERY-PERRY-PIKE-RUSSELL-SUMTER.

&&
Hazardous weather outlook, Jul 22, 5:29 AM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 AM CDT WED JUL 22 2015

ALZ011>015-017>050-231330-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
529 AM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS
ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL
BE POSSIBLE WITH ANY STRONGER STORM THAT DEVELOPS. DEADLY CLOUD TO
GROUND LIGHTNING WILL ALSO BE A PRIMARY THREAT.

CONTINUED HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL ALLOW HEAT
INDICES TO REACH NEAR OR ABOVE 105 DEGREES ACROSS SOUTHERN
PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE BOTH ON THURSDAY AND
FRIDAY ACROSS ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE
WINDS UP TO 60MPH WILL BE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 8:20 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT WED JUL 22 2015

ALZ032-033-039-230215-
PERRY AL-MARENGO AL-HALE AL-
820 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALE...MARENGO AND
SOUTHWESTERN PERRY COUNTIES UNTIL 915 PM CDT...

AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENSBORO MUNICIPAL
AIRPORT TO NEAR FAUNSDALE TO NEAR NANAFALIA...AND MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARION...LINDEN...UNIONTOWN...THOMASTON...SWEET WATER...NEWBERN...
MYRTLEWOOD...FAUNSDALE...DAYTON...DIXONS MILL...WAYNE...VAIDEN...
GREENSBORO MUNICIPAL AIRPORT...FREDDIE JONES FIELD...NANAFALIA...
MAGNOLIA...SURGINER...CHICKASAW STATE PARK...VINELAND AND CONSUL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3206 8807 3208 8804 3211 8805 3217 8801
      3223 8801 3229 8793 3246 8777 3268 8769
      3271 8717 3248 8732 3248 8742 3231 8742
      3231 8747 3227 8747 3226 8752 3213 8752
      3213 8762 3202 8762
TIME...MOT...LOC 0120Z 269DEG 20KT 3262 8764 3246 8769 3213 8804

87/GRANTHAM
Special weather statement, Jul 22, 8:21 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT WED JUL 22 2015

ALZ042-230200-
LOWNDES AL-
821 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOWNDES COUNTY UNTIL 900
PM CDT...

AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BENTON...OR 10 MILES NORTHWEST OF MOSSES...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITE HALL...LOWNDESBORO...BENTON AND MANACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3223 8681 3227 8686 3230 8683 3231 8685
      3233 8685 3234 8682 3231 8681 3234 8677
      3237 8678 3238 8672 3236 8671 3235 8668
      3239 8665 3239 8661 3236 8660 3238 8657
      3237 8654 3234 8654 3234 8649 3221 8649
TIME...MOT...LOC 0120Z 269DEG 20KT 3228 8681

87/GRANTHAM
Special weather statement, Jul 22, 8:22 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
822 PM CDT WED JUL 22 2015

ALZ037-043-230200-
TALLAPOOSA AL-ELMORE AL-
822 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TALLAPOOSA AND
SOUTHEASTERN ELMORE COUNTIES UNTIL 900 PM CDT...

AT 822 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANTUCK TO NEAR BLUE
RIDGE...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WETUMPKA...TALLASSEE...ECLECTIC...EMERALD MOUNTAIN...BLUE RIDGE...
DEXTER...TALLAPOOSA CITY...SANTUCK...LIBERTY CITY...REEVES AIRPORT...
YATES RESERVOIR...CLAUD...WARE...YATES DAM AND REELTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3258 8575 3258 8580 3253 8580 3249 8582
      3249 8589 3248 8585 3247 8587 3245 8588
      3245 8593 3244 8596 3245 8598 3244 8599
      3243 8599 3241 8604 3244 8619 3245 8618
      3249 8624 3265 8616 3265 8570
TIME...MOT...LOC 0122Z 276DEG 21KT 3265 8609 3244 8618

87/GRANTHAM
Local storm report, Jul 22, 8:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 PM CDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND DMG     COOSADA                 32.50N 86.33W
07/22/2015                   ELMORE             AL   EMERGENCY MNGR

            ONE TREE DOWN AT COOSADA ROAD AT COOSADA CREEK.

&&

GRANTHAM
Local storm report, Jul 22, 8:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 PM CDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     LIGHTNING        COOSADA                 32.50N 86.33W
07/22/2015                   ELMORE             AL   EMERGENCY MNGR

            HOUSE ON FIRE DUE TO LIGHTNING IN COOSADA.

&&

GRANTHAM
Special weather statement, Jul 22, 8:35 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
835 PM CDT WED JUL 22 2015

ALZ044-230215-
MONTGOMERY AL-
835 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
915 PM CDT...

AT 835 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUE RIDGE TO MONTGOMERY TO
NEAR DANNELLY FIELD...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PIKE ROAD...MOUNT MEIGS...DANNELLY FIELD...AUBURN
UNIVERSITY IN MONTGOMERY...BOYLSTON...WAUGH...ALABAMA STATE
UNIVERSITY...WOODCREST...GUNTER AIR FORCE BASE...PINEDALE...
SNOWDOUN...MONTGOMERY ZOO...LAGOON PARK...HYUNDAI MOTORS OF
ALABAMA...EASTDALE MALL...ALABAMA STATE CAPITOL...HOPE HULL...
BRASSELL AND BARACHIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3219 8641 3224 8641 3227 8645 3228 8648
      3234 8632 3250 8626 3245 8620 3245 8618
      3243 8619 3244 8618 3243 8615 3243 8613
      3242 8612 3242 8609 3241 8605 3242 8603
      3234 8599 3232 8596 3229 8595 3215 8628
TIME...MOT...LOC 0135Z 279DEG 14KT 3247 8620 3234 8626 3226 8643

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:02 PM CDTSpecial Weather StatementBMXDallas28 min
Jul 22, 7:35 PM CDTSpecial Weather StatementBMXDallas40 min
Jul 22, 7:47 PM CDTSpecial Weather StatementBMXElmore43 min
Jul 22, 8:20 PM CDTSpecial Weather StatementBMXMarengo, Perry55 min
Jul 22, 8:21 PM CDTSpecial Weather StatementBMXLowndes39 min
Jul 22, 8:22 PM CDTSpecial Weather StatementBMXElmore38 min
Jul 22, 8:35 PM CDTSpecial Weather StatementBMXMontgomery40 min
Jul 22, 9:01 PM CDTSpecial Weather StatementBMXDallas44 min
Jul 22, 9:43 PM CDTSpecial Weather StatementBMXMontgomery47 min
Jul 23, 6:44 AM CDTSpecial Weather StatementBMXMarion31 min
Jul 23, 8:17 AM CDTSpecial Weather StatementBMXMarion43 min
Jul 23, 11:55 AM CDTSpecial Weather StatementBMXTalladega35 min
Jul 23, 12:04 PM CDTSpecial Weather StatementBMXShelby26 min
Jul 23, 12:18 PM CDTSpecial Weather StatementBMXTuscaloosa42 min
Jul 23, 12:58 PM CDTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby, Tuscaloosa2 hr
Jul 23, 1:27 PM CDTSpecial Weather StatementBMXBibb33 min
Jul 23, 2:47 PM CDTSpecial Weather StatementBMXJefferson28 min
Jul 23, 4:36 PM CDTSpecial Weather StatementBMXBarbour24 min
Jul 23, 5:30 PM CDTSpecial Weather StatementBMXMarengo45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.